MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 7X25; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 7X25; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CR0725
Medical Device Problem Codes Difficult to Advance (2920); Premature Separation (4045)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during an intracranial aneurysm embolization, a 7x25 og tdl cmplx frame coil (640cr0725, 30239314) broke from the detachment zone.Some resistance was felt between the coil, and the catheter while pulling the coil back it broke.The procedure was delayed by 10-15 minutes due to the event.Another coil was used to successfully complete the procedure.There was no report of patient injury.The 7x25 og tdl cmplx frame coil was removed easily without additional intervention from the patient.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during an intracranial aneurysm embolization, a 7x25 og tdl cmplx frame coil (640cr0725, 30239314) broke from the detachment zone.Some resistance was felt between the coil and the catheter while pulling the coil back it broke.The procedure was delayed by 10-15 minutes due to the event.Another coil was used to successfully complete the procedure.There was no report of patient injury.The 7x25 og tdl cmplx frame coil was removed easily without additional intervention from the patient.Additional information was received confirming that the coil prematurely detached.There had not been an attempt to detach the coil.No excessive force was applied to the device.The device did not kink or bend at any time prior to the resistance/friction.There was no damage to the device when it was removed from the patient.The echelon 10 microcatheter (mc) and coil was removed from the patient.There was cerebral target loss.The same mc was used to complete the procedure.Adequate flush was maintained through the devices.The mc will not be returned with the coil.The device was not returned for analysis, therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30239314 number, and no non-conformances related to the reported complaint condition were identified.With the information available and without the product available for analysis, the reported customer complaint of ¿detachable coil delivery system (dcs) - resistance/friction-during advancement with no loss of cerebral target position¿ and ¿coil - premature detachment-in mc during removal¿ could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The instructions for use (ifu) caution that if unusual friction is still noticed during advancement or retraction of the coil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire catheter system and examine for damage.Replace it with a new system.If friction still exists, withdraw and examine the delivery catheter system.Excessive force applied to a coil through repeated coil deployments or manipulation can increase the possibility of stretching and premature detachment.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information was received confirming that the coil prematurely detached.There had not been an attempt to detach the coil.No excessive force was applied to the device.The device did not kink or bend at any time prior to the resistance/friction.There was no damage to the device when it was removed from the patient.The echelon 10 microcatheter (mc) and coil was removed from the patient.There was cerebral target loss.The same mc was used to complete the procedure.Adequate flush was maintained through the devices.The mc will not be returned with the coil.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion updated with product analysis: as reported by the field, during an intracranial aneurysm embolization, a 7x25 og tdl cmplx frame coil ((b)(6)) broke from the detachment zone.Some resistance was felt between the coil and the catheter while pulling the coil back it broke.The procedure was delayed by 10-15 minutes due to the event.Another coil was used to successfully complete the procedure.There was no report of patient injury.The 7x25 og tdl cmplx frame coil was removed easily without additional intervention from the patient.Additional information was received confirming that the coil prematurely detached.There had not been an attempt to detach the coil.No excessive force was applied to the device.The device did not kink or bend at any time prior to the resistance/friction.There was no damage to the device when it was removed from the patient.The echelon 10 microcatheter (mc) and coil was removed from the patient.There was cerebral target loss.The same mc was used to complete the procedure.Adequate flush was maintained through the devices.The mc will not be returned with the coil.The product was returned to cerenovus for evaluation.Visual inspection and microscopic analysis were conducted on the returned device.Visual analysis of the returned og tdl cmplx frame coil 7x25 revealed that the hypo-tube was found kinked at 16 inches, 16.5 inches, 29 inches, and 34.5 inches from the proximal end.No other damages or anomalies were observed.The device was inspected under a microscope, and it was found that the coil was not attached to the device, and due to this, it was not able to be evaluated.A manufacturing record evaluation (mre) was performed for the finished device (b)(6) number, and no non-conformances related to the reported complaint condition were identified.During the visual inspection, it can be determined that the hypo-tube has multiple kinks on it.These conditions contributed to the resistance/friction felt by the customer, and due to this the customer complaint ¿detachable coil delivery system (dcs) - resistance/friction-during advancement with no loss of cerebral target position¿ was confirmed.The microscopic analysis of the returned sample determined that the coil was already detached from the device, due to this condition the customer complaint ¿coil- premature detachment-in mc during removal¿ was confirmed.However, the exact time when the detachment process occurs could not be conclusively determined.There is no evidence of mechanical detachment or stress that suggests excessive force applied, however, there are procedural and other factors that may have contributed to the failure.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.Although no conclusion could be reached on the cause of the reported event, the instructions for use (ifu) does contain the following precaution: ¿ never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.¿ repositioning the infusion catheter while the coil is deployed can lead to damage and/or premature detachment of the coil.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failures and damages on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG TDL CMPLX FRAME COIL 7X25
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
gabriel alfageme
31 technology drive
irvine, CA 92618
949789-8687
MDR Report Key10514723
Report Number1226348-2020-00460
Device Sequence Number14333751
Product Code KRD
UDI-Device Identifier10886704030447
UDI-Public10886704030447
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model Number640CR0725
Device Catalogue Number640CR0725
Device Lot Number30239314
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2020
Supplement Date Received by Manufacturer09/15/2020
11/05/2020
11/19/2020
12/13/2021
Initial Report FDA Received Date09/10/2020
Supplement Report FDA Received Date10/06/2020
11/06/2020
12/09/2021
12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON 10 MICROCATHETER
Patient SexUnknown